Electron. J. Diff. Eqns., Vol. 1999(1999), No. 50, pp. 1-18.

A minmax problem for parabolic systems with competitive interactions

Sanjay Chawla

In this paper we model the evolution and interaction between two competing populations as a system of parabolic partial differential equations. The interaction between the two populations is quantified by the presence of non-local terms in the system of equations. We model the whole system as a two-person zero-sum game where the gains accrued by one population necessarily translate into the others loss.
For a suitably chosen objective functional (pay-off) we establish and characterize the saddle point of the game. The controls(strategies) are kernels of the interaction terms.

Submitted June 16, 1999. Published December 13, 1999.
Math Subject Classifications: 49K35, 49K20, 49K22, 35K57, 45K05.
Key Words: optimal control, game theory, saddle point.

Show me the PDF file (170K), TEX file, and other files for this article.

Sanjay Chawla
Department of Computer Science
University of Minnesota
Minneapolis, MN 55455 USA
e-mail: chawla@cs.umn.edu

Return to the EJDE web page